Inviscid limit for vortex patches

Peter Constantinf, Jiahong WU

Research output: Contribution to journalArticlepeer-review

84 Scopus citations


We investigate the inviscid limit for two dimensional incompressible fluids in the plane. We prove that, if the initial data are vortex patches with smooth boundaries, then the inviscid Eulerian dynamics is approached at a rate that is slower than the rate for smooth initial data. The circular patches provide lower bounds..

Original languageEnglish (US)
Pages (from-to)735-742
Number of pages8
Issue number5
StatePublished - Sep 1995
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • General Physics and Astronomy
  • Applied Mathematics


Dive into the research topics of 'Inviscid limit for vortex patches'. Together they form a unique fingerprint.

Cite this